Alabama, 2005Damaging Wind in Alabama, May 29, 2005
May 29, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 29, 1:15 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, May 29, 1:15 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT SUN MAY 29 2005
.SHORT TERM...(TONIGHT - WED NIGHT)
AREAS OF LIGHT SHOWERS CONTINUE ACROSS THE NORTHERN CWA WITH A
LINE OF STRONG TO SVR STORMS APPROACHING FROM THE SOUTHWEST.
TEMPERATURES TODAY RANGED GREATLY FROM NORTH TO SOUTH WITH 85 IN
TROY TO 63 IN GADSDEN...AS OF 2 PM.
NUMEROUS VORT MAXES SCHEDULED TO MOVE ACROSS THE AREA TONIGHT
THROUGH WED. TIMING AND EXACT LOCATION OF THESE FEATURES WILL BE
A BIT DIFFICULT, BUT THEY WILL ALL BE NEAR OR OVER THE CWA, SO
LIKELY OR HIGHER POPS WILL BE ADDED THROUGH TUESDAY NIGHT. WILL
GO LOWER THAN GFS QPF, BUT SEVERAL INCHES STILL POSSIBLE AREA
WIDE.
BY WED, UPPER LOW BEGINS TO LIFT OUT OF THE AREA AND WILL BACK
DOWN TO CHANCE POPS.
TEMPERATURES DURING THE SHORT TERM WILL AGAIN BE HEAVILY DEPENDENT
ON CLOUDS AND RAIN.
.LONG TERM...(THURSDAY - SUN NIGHT)
RETURN TO MORE SEASONAL CONDITIONS BY THURSDAY WITH MAINLY
AFTERNOON AND EARLY EVENING CONVECTION EXPECTED. UPPER PATTERN
DEVELOPS INTO DIRTY RIDGE OVER THE SOUTHEAST. WITH HEIGHTS RISING
MID 80S WILL BE POSSIBLE...LOWS IN THE 60S.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 58 74 64 75 / 100 100 80 80
ANNISTON 60 74 65 77 / 100 100 80 80
BIRMINGHAM 63 75 65 77 / 100 100 80 80
TUSCALOOSA 65 77 67 80 / 100 100 80 80
CALERA 63 76 67 78 / 100 100 80 80
AUBURN 63 79 66 77 / 100 100 80 80
MONTGOMERY 67 82 68 81 / 100 100 80 80
TROY 67 82 69 82 / 100 100 80 80
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
88/88
In the hours before
Special weather statement, May 29, 3:21 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT SUN MAY 29 2005
ALZ040-292200-
DALLAS-
421 PM CDT SUN MAY 29 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 500 PM
CDT...
...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 15 MILES NORTHWEST OF MARION JUNCTION TO
13 MILES WEST OF MINTER...MOVING EAST AT 45 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ORRVILLE...MARION JUNCTION...MINTER...SELMA AND TYLER THROUGH 500 PM
CDT.
THE PRIMARY THREATS FROM THESE STORMS IS STRONG GUSTY WINDS AND
LOCALLY HEAVY RAINFALL. THE WINDS CAN BREAK OFF SMALL TREE LIMBS...
AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH
CANS.
PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE ALSO
POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER
OF UNKNOWN DEPTH.
Special weather statement, May 29, 3:58 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT SUN MAY 29 2005
ALZ040>042-292300-
AUTAUGA-DALLAS-LOWNDES-
458 PM CDT SUN MAY 29 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES...DALLAS AND
AUTAUGA COUNTIES UNTIL 600 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF SELMA TO 5 MILES WEST OF
FORT DEPOSIT...MOVING EAST AT 35 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SELMA...BRAGGS...TYLER...FORT DEPOSIT...BENTON...MOSSES...WHITE HALL
AND JONES THROUGH 600 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Thunderstorm Wind, Montgomery
- When
- May 29, 4:35 PM CST
- Where
- Montgomery County, Montgomery
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $16,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.383, -86.300
Numerous trees and power lines were knocked down around the Montgomery metropolitan area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 29, 20054 injured · $744,000 · F1 · 23 events
- Flash Flood and Hail in Mississippi, May 29, 2005$1.5 million · 1.75 in hail · 19 events
- Damaging Wind in Alabama, May 29, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 29, 2005$20,000 · 1.75 in hail · 9 events
- Damaging Wind in Texas, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Louisiana, May 29, 2005$25,000 · 50 kt wind · 1 event
- Damaging Wind in Mississippi, May 29, 2005$15,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 29 to 30, 20051.25 in hail · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 20057 events
- Flash Flooding and Hail in Texas, May 29 to 30, 20051.75 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 200558 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449649.